Hello! I have been taking Sprintec for about three years now. I was prescribed for the horrendous cystic acne I would get in high school, and the results I got were amazing. I am now 20, and about 8 months ago I began taking Lexapro (5mg and eventually 10mg). Three months into the Lexapro I began getting cystic-like pimples again. After months of trying to determine the cause, I am beginning to think that these pimples are hormonal. It's been three weeks since I've stopped taking 10 mg Lexapro, and although my pimples are not as cystic, there are still little tiny bumps around my face that won't seem to disappear. I am quite the perfectionist, so these pimples are driving me insane. Is it possible that my body no longer accepts the Sprintec, because my hormones are all out of wack from the Lexapro? Or will my hormones eventually return to normal with just the Sprintec, and not require a new birth control? I'm hoping that I am just being overly attentive, and that these acne flare ups will decrease as my body's hormone levels return to normal. Any form of advice or input would be greatly appreciated. Thank you!
I am also on Lexapro and Sprintec, my doctor told me that the two did not interfere with each other but I have also experienced issues while taking both such as naseua and dizziness. It is possible that your body is reacting to only the Lexapro though, anti-depressants have multiple side effects and everyone's body reacts differently to them. If I were you, I would consult your doctor about the sudden burst in acne.
Hi, angeliicaa! I agree with Liz that you should consult with your doctor because the scientific literature reports no interaction between Lexapro and Sprintec and because in clinical studies only 0.1% to 1% of Lexapro users reported an increase in acne.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Sep 2010 • 1 answer
Does Tri-Sprintec cause all over body itching? I've been on this pill for 4 months now (i believe).?
Updated 26 Jun 2017 • 4 answers
Updated 17 Mar 2014 • 1 answer
Updated 22 Nov 2017 • 1 answer
Updated 23 hours ago • 1 answer